Universidad Complutense de Madrid
E-Prints Complutense

Markovian Controllable Queueing Systems with Hysteretic Policies: Busy Period and Waiting Time Analysis

Impacto

Downloads

Downloads per month over past year

Artalejo, Jesús R. and Economou, Antonis (2005) Markovian Controllable Queueing Systems with Hysteretic Policies: Busy Period and Waiting Time Analysis. Methodology and computing in applied probability, 7 (3). pp. 353-378. ISSN 1387-5841

[img] PDF
Restringido a Repository staff only

482kB

Official URL: http://www.springerlink.com/content/783v32630657w174/fulltext.pdf?MUD=MP


URLURL Type
http://www.springerlink.comPublisher


Abstract

We study Markovian queueing systems in which the service rate varies whenever the queue length changes. More specifically we consider controllable queues operating under the so-called hysteretic policy which provides a rather versatile class of operating rules for increasing and decreasing service rate at the arrival and service completion times. The objective of this paper is to investigate algorithmically the busy period and the waiting time distributions. Our analysis supplements the classical work of Yadin and Naor (1967) who focused on the steady-state probabilities of the system state.


Item Type:Article
Additional Information:

The authors thank the referee for the constructive suggestions on the earlier version of this paper. Jesus Artalejo thanks the support received from the research project BFM2002-02189. Antonis Economou was supported by the University of Athens grant ELKE/70/4/6415 and by the European Union and the Greek Ministry of Education program PYTHAGORAS/2004.

Uncontrolled Keywords:Queueing, Hysteretic Policy, Busy Period, Waiting Time, Removable Servers
Subjects:Sciences > Mathematics > Operations research
ID Code:15630
Deposited On:14 Jun 2012 08:58
Last Modified:03 Aug 2018 11:58

Origin of downloads

Repository Staff Only: item control page